PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1993 | 105 | 3 | 255-269
Tytuł artykułu

Weak invertibility and strong spectrum

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
A notion of weak invertibility in a unital associative algebra A and a corresponding notion of strong spectrum of an element of A is defined. It is shown that many relationships between the Jacobson radical, the group of invertibles and the spectrum have analogues relating the strong radical, the set of weakly invertible elements and the strong spectrum. The nonunital case is also discussed. A characterization is given of all (submultiplicative) norms on A in which every modular maximal ideal M ⊆ A is closed.
Słowa kluczowe
EN
radical   norm   spectrum  
Czasopismo
Rocznik
Tom
105
Numer
3
Strony
255-269
Opis fizyczny
Daty
wydano
1993
otrzymano
1992-09-30
Twórcy
  • Department of Mathematics and Computer Science, Georgia State University, Atlanta, Georgia 30303, U.S.A.
Bibliografia
  • [1] B. Brown and M. H. McCoy, Radicals and subdirect sums, Amer. J. Math. 69 (1947), 46-58.
  • [2] S. R. Caradus, W. E. Pfaffenberger and B. Yood, Calkin Algebras and Algebras of Operators on Banach Spaces, Marcel Dekker, New York 1974.
  • [3] A. Lebow and M. Schechter, Semigroups of operators and measures of noncompactness, J. Funct. Anal. 7 (1971), 1-26.
  • [4] T. W. Palmer, Spectral algebras, subalgebras and pseudonorms, Rocky Mountain J. Math. 22 (1992), 293-328.
  • [5] T. W. Palmer, Banach Algebras and the General Theory of *-Algebras, Cambridge University Press, 1993, to appear.
  • [6] T. J. Ransford, Generalized spectra and analytic multivalued functions, J. London Math. Soc. (2) 29 (1984), 306-322.
  • [7] C. E. Rickart, On spectral permanence for certain Banach algebras, Proc. Amer. Math. Soc. 4 (1953), 191-196.
  • [8] C. E. Rickart, General Theory of Banach Algebras, Van Nostrand, New York 1960.
  • [9] L. B. Schweitzer, A nonspectral dense Banach subalgebra of the irrotational rotation algebra, preprint.
  • [10] A. M. Sinclair, Automatic Continuity of Linear Operators, London Math. Soc. Lecture Note Ser. 21, Cambridge Univ. Press, Cambridge 1976.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-smv105i3p255bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.